Alert archive / Puerto Rico / Areal Flood Warnings in 2012

Areal Flood Warning 3, NWS JSJ

March 27, 2012

NWS JSJ issued this areal flood warning at Mar 27, 2012, 4:56 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2012, 4:56 PM CDT (21:56 UTC)
Expired
Mar 27, 2012, 8:45 PM CDT
In force
4 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 25 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WGCA42 TJSJ 272156
FLWSJU

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
556 PM AST TUE MAR 27 2012

PRC021-045-105-135-280145-
/O.NEW.TJSJ.FA.W.0003.120327T2156Z-120328T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-COMERIO PR-NARANJITO PR-TOA ALTA PR-
556 PM AST TUE MAR 27 2012

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLOOD WARNING FOR...
  BAYAMON MUNICIPALITY IN PUERTO RICO...
  COMERIO MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITY OF COMERIO...
  NARANJITO MUNICIPALITY IN PUERTO RICO...
  TOA ALTA MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITY OF PAJAROS...

* UNTIL 945 PM AST

* AT 552 PM AST...THIS FLOOD WARNING FOR THE DE LA PLATA RIVER HAS 
REPLACED THE PREVIOUS URBAN AND SMALL STREAM FLOOD ADVISORY...THE DE 
LA PLATA RIVER FROM COMERIO TO TOA ALTA HAS SHOW SIGNIFICANT RISES 
OVER THE PAST COUPLE OF HOURS FROM THE HEAVY RAINFALL THIS 
AFTERNOON. THE RIVER WILL REMAIN ABOVE FLOOD STAGE IN COMERIO AND AT 
LA PLATA DAM OVER THE FEW HOURS.  

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

LAT...LON 1829 6624 1838 6626 1838 6620 1822 6619
      1821 6624

$$

AAS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Mar 27, 2:13 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 27, 2:13 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
313 PM AST TUE MAR 27 2012

.SYNOPSIS...LARGE UPPER TROUGH ACROSS THE WESTERN ATLANTIC WILL
CONTINUE TO DOMINATE THE REGION INTO EARLY NEXT WEEK. A SHEARLINE
WILL MOVE ACROSS THE AREA TONIGHT BUT ACTUAL COLD FRONT WILL STALL
JUST NORTH OF THE AREA THURSDAY NIGHT.

&&

.DISCUSSION...NUMEROUS SHOWERS DEVELOPED ACROSS THE CORDILLERA
CENTRAL WITH VERY HEAVY RAIN. THESE SHOWERS ARE EXPECTED TO
DISSIPATED NEAR SUNSET. THROUGHINESS WILL CONTINUE ACROSS THE
REGION DURING THE NEXT FEW DAYS...WHICH WILL ENHANCE THE
DEVELOPMENT OF SHOWERS ACROSS THE INTERIOR SECTION OF PUERTO
RICO. VERY LIGHT WINDS WILL CONTINUE TO PREVAIL ACROSS THE REGION
THROUGH AT LEAST WEDNESDAY AFTERNOON. WINDS WILL INCREASE
WEDNESDAY AFTERNOON AS HIGH PRESSURE SYSTEM BUILDS ACROSS THE
WESTERN ATLANTIC. IN THE LONG TERM...NO SIGNIFICANT WEATHER EVENTS
ARE FORECAST TO AFFECT THE LOCAL REGION.

&&

.AVIATION...VCTS WILL CONTINUE ACROSS TJMZ AND TJPS THROUGH AT
LEAST 27/22Z. ELSEWHERE VFR CONDITIONS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  82  73  82 /  30  30  50  40
STT  74  83  74  83 /  30  30  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

64/71
Hazardous weather outlook, Mar 27, 4:29 AM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
529 AM AST TUE MAR 27 2012

AMZ710>745-PRZ001>013-280930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
529 AM AST TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE
ESPECIALLY ACROSS THE INTERIOR SECTIONS OF PUERTO RICO AND ALONG THE
CORDILLERA CENTRAL THIS AFTERNOON. THE MAIN CONCERN TODAY WILL BE
THE SLOW MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS...WHICH
COULD PRODUCE HIGH RAINFALL ACCUMULATIONS ALONG THE CORDILLERA
CENTRAL. THIS SCENARIO WILL RESULT IN QUICK RISES IN RIVERS...STREAMS
AND CREEKS...AS WELL AS INCREASE THE POTENTIAL FOR URBAN FLOODING.
ALSO...THE THREAT OF MUDSLIDES WILL ALSO CONTINUE IN AREAS OF
STEEP TERRAIN WHERE SIGNIFICANT RAINFALL HAS OCCURRED IN RECENT
DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SIGNIFICANT WEATHER OR FLOOD PROBLEMS WOULD BE
GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-280930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
529 AM AST TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:35 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 27, 1:25 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 27, 1:49 PM CDTAreal Flood AdvisoryJSJ2 hr
Mar 27, 2:12 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 27, 2:50 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 27, 3:17 PM CDTFlash Flood WarningJSJ3 hr
Mar 27, 3:57 PM CDTAreal Flood AdvisoryJSJ2 hr
Mar 27, 4:00 PM CDTAreal Flood AdvisoryJSJ2 hr
Mar 27, 4:57 PM CDTAreal Flood WarningJSJ4 hr
Mar 27, 5:06 PM CDTAreal Flood WarningJSJ12 hr
Mar 27, 6:05 PM CDTAreal Flood AdvisoryJSJ115 min
Mar 27, 6:12 PM CDTAreal Flood AdvisoryJSJ108 min

Nearby

Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.